Back to all discussions

Impulse control

Has anyone encountered someone who was never inappropriate before having Parkinson's disease for 10 years but has become obsessed with sexual thoughts and disturbing comments?

  1. Thanks for sharing your concerns here, @kittygirl. This sounds like it's really difficult to deal with.

    Obsessive or impulsive behavior can occur in those with Parkinson's, and is usually a side effect of certain medications (here's an article for more info: https://parkinsonsdisease.net/living-with-pd/impulse-control-disorder/).

    I'm not sure who the person with PD is in relation to you, but these concerns should be brought up to their doctor/neurologist. I hope this information helps, and that you can keep us updated. - Chris, ParkinsonsDisease.net Team

    1. I’ve always had an active libido. It seems to be in overdrive these days. My wife is no longer interested in sex and my tremors prevent me from satisfying myself so to speak. I’m at a loss as to how to enjoy this part of my life.

      1. Hi Chris,

        I have looked at the link information you sent and found it interesting. I appreciate you sending it.

        My libido had always run high for whatever reason and having it spike upwards every once in a while is not too unusual for me.

        I am going to try my best to bring this issue up to my primary doctor. I have a more comfortable relationship with her than with my male neurologist. Probably due to a couple of unfortunate issues in my youth

        My spouse has been disinterested in intimacy for many years, also likely connected to her childhood. Unfortunately, my shaking hands may not allow me to get the satisfaction I desire. Will try and keep you posted.


      2. ,
        As some one who has also gone down the dark tunnel that is ICD. Know that the person you are now is not the real you. the side effect enhances the libido, as well as increasing depression and paranoia. The "you don't love me, because you won't have sex with me." is not the real you The first thing to check is your medication. This side effect is more common then people realize. But because sex is still the thing you don't talk about. Look at how much Maripex, and or Pramipexole you are taking, Get your doctor to lower it as much as you can as quickly as you can. There are alternative drug combinations, that will work.
        So see your doctor as soon as possible. Before you damage your relationship. The person you are right now is not you.
        best of luck

    or create an account to reply.